Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Charleston, SC

December 8, 20068 counties in Georgia

NWS Charleston, SC issued this red flag warning at Dec 8, 2006, 4:06 AM EST for 8 counties in Georgia. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 4:06 AM EST (09:06 UTC)
Expired
Dec 8, 2006, 11:53 AM EST
In force
8 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KCHS 080906
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
406 AM EST FRI DEC 8 2006

...LOW RELATIVE HUMIDITIES AND GUSTY WINDS EXPECTED ACROSS
SOUTHEAST GEORGIA THIS MORNING...

GAZ087-088-099>101-114>119-137>141-081700-
/O.NEW.KCHS.FW.W.0003.061208T0906Z-061208T1700Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
406 AM EST FRI DEC 8 2006

...RED FLAG WARNING IN EFFECT UNTIL NOON EST TODAY FOR LOW 
RELATIVE HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY FOR ALL OF
SOUTHEAST GEORGIA.

STRONG HIGH PRESSURE MOVING INTO THE AREA TODAY WILL BRING A VERY
DRY AIRMASS TO THE GEORGIA COASTAL REGION. RELATIVE HUMIDITY
VALUES WILL DROP TO THE MIDDLE AND UPPER TEENS WELL INLAND AND TO
THE 20 TO 25 PERCENT RANGE CLOSER TO THE COAST. IN CONJUNCTION
WITH THIS DRIER AIRMASS WILL BE GUSTY WINDS ON THE LEADING EDGE OF
THE HIGH PRESSURE AREA. SUSTAINED WINDS THIS MORNING WILL REACH 15
TO 20 MPH WITH GUSTS TO AROUND 30 MPH. THE COMBINATION OF THESE
TWO FACTORS WILL CREATE A CONSIDERABLE FIRE DANGER TODAY.
CONDITIONS WILL IMPROVE BY THIS AFTERNOON AS WIND SPEEDS ARE
EXPECTED TO DROP TO BELOW CRITICAL LEVELS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING. 

$$

JPC
1 follow-up statement
000 
WWUS82 KCHS 081653
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 AM EST FRI DEC 8 2006

...WINDS SUBSIDE BUT CRITICALLY LOW HUMIDITIES CONTINUE...

GAZ087-088-099>101-114>119-137>141-081800-
/O.CAN.KCHS.FW.W.0003.000000T0000Z-061208T1700Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1153 AM EST FRI DEC 8 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE RED
FLAG WARNING FOR SOUTHEAST GEORGIA.

A DRY AIRMASS CONTINUES OVER THE AREA ALLOWING FOR CRITICALLY LOW
HUMIDITIES. HOWEVER...WINDS WILL REMAIN BELOW CRITICAL VALUES...GENERALLY
IN THE 10 TO 20 MPH RANGE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Dec 8, 12:07 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 8, 12:07 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 AM EST FRI DEC 8 2006

.UPDATE...
THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING FOR ALL
NEARSHORE COASTAL WATERS THROUGH FRIDAY MORNING. THIS IS IN ADDITION
TO THE GALE WARNING THAT WAS ALREADY IN EFFECT FOR THE GEORGIA
OFFSHORE WATERS. IT IS EXPECTED THAT FREQUENT GUSTS TO GALE FORCE
WILL OCCUR OVERNIGHT INTO FRIDAY MORNING FOR ALL COASTAL WATERS
BASED ON THE STRONG WINDS ALOFT AND EXCELLENT MIXING PROFILES. A
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE CHARLESTON HARBOR
WHERE GUSTS WILL REACH UP TO 30 KT. THANKS TO ILM FOR THE
COLLABORATION.

&&

.SHORT TERM /OVERNIGHT/...
CIRRUS ASSOCIATED WITH AN UPPER LEVEL JET CONTINUES TO STREAM ACROSS
ALL BUT THE WESTERNMOST PORTION OF THE FORECAST AREA THIS EVENING.
THE CIRRUS IS DENSE...AND HAS KEPT TEMPERATURES FROM FALLING MUCH AT
ALL OVER THE PAST SEVERAL HOURS. THE MUCH ADVERTISED ARCTIC COLD
FRONT IS ENTERING THE WESTERN PORTION OF THE FORECAST AREA...AND
WILL GRADUALLY MAKE EASTWARD PROGRESS TOWARD THE COAST THROUGH THE
LATE EVENING AND EARLY OVERNIGHT HOURS. AS THIS OCCURS...SKIES WILL
CLEAR AND VERY STRONG COLD AIR ADVECTION WILL COMMENCE.
SIGNIFICANTLY DRIER AIR WILL ALSO FILTER INTO THE AREA...WITH
UPSTREAM DEWPOINTS IN THE TEENS.

THERE IS SOME CONCERN REGARDING THE LOW TEMPERATURE FORECAST GIVEN
THAT THE CIRRUS IS LASTING A BIT LONGER THAN EARLIER ANTICIPATED.
HOWEVER...THE MAGNITUDE OF COLD AIR ADVECTION WHICH WILL TAKE PLACE
LATER TONIGHT IS SO SIGNIFICANT THAT TEMPERATURES WILL QUICKLY
PLUMMET TOWARD DAYBREAK. FOR THE UPDATE HAVE TWEAKED TEMPERATURES
UP ABOUT A DEGREE OR SO TOWARD THE COAST SOUTH OF THE SAVANNAH
RIVER. HAVE ALSO ADJUSTED HOURLY TEMPERATURES UPWARD SIGNIFICANTLY
ACROSS THE AREA LATE THIS EVENING...BUT DO SHOW A QUICK DROP OFF
LATE. EVEN WITH THE SLIGHT CHANGE TO THE FORECAST...THE FREEZE
WARNING STILL LOOKS GOOD FOR THE COASTAL GEORGIA ZONES.

&&

.MARINE...
AN ARCTIC COLD FRONT WILL MOVE OFFSHORE DURING THE EARLY OVERNIGHT
HOURS. VERY STRONG COLD AIR ADVECTION FOLLOWING THE PASSAGE OF THE
FRONT WILL ALLOW THE ALREADY VERY STRONG NORTHWEST WINDS TO SHIFT
NORTHERLY AND INCREASE FURTHER. EXCELLENT MIXING PROFILES...WITH
VERY COLD AIR ADVECTING OVER MUCH WARMER WATERS...WILL ALLOW THE
STRONG LOW-LEVEL WINDS TO MIX TO THE OCEAN SURFACE. GUSTS WILL
FREQUENTLY REACH GALE FORCE IN THE OUTER GEORGIA WATERS AND MAY
OCCASIONALLY GUST TO NEAR GALE FORCE IN THE OUTER PORTION OF THE
NEARSHORE WATERS OVERNIGHT INTO FRIDAY MORNING. SEAS WILL BUILD
OVERNIGHT AS WINDS INCREASE...BUT THE OFFSHORE FLOW WILL LIMIT
HEIGHTS NEAR THE COAST. NO SIGNIFICANT CHANGES WILL BE MADE TO THE
FORECAST...AND ALL CURRENT ADVISORIES/WARNINGS WILL REMAIN IN TACT.

&&

.AVIATION /00Z-00Z/...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. DENSE
CIRRUS OVER THE TERMINALS WILL SHIFT EAST OF THE KCHS BY MIDNIGHT
AND SHORTLY AFTER THAT AT KSAV.. THE WINDS WILL BE THE BIGGEST ISSUE
THIS FORECAST PERIOD...WITH SUSTAINED NORTHWEST-NORTH WINDS NEARING
15 KT AND GUSTS OF 20-25 KT EXPECTED THROUGH MIDDAY FRIDAY.

&&

.FIRE WEATHER...
A VERY DRY AIRMASS WILL RESULT IN CRITICALLY LOW RELATIVE HUMIDITY
VALUES FRIDAY. WHILE THE WINDS MAY APPROACH CRITICAL VALUES
FRIDAY MORNING...THEY ARE EXPECTED TO DECREASE BEFORE THE CRITICAL
RELATIVE HUMIDITY VALUES ARE REACHED. AFTER EARLIER COORDINATION
WITH LOCAL FORESTRY AGENCIES REGARDING FUEL MOISTURE...WILL NOT
ISSUE ANY FIRE WEATHER WATCHES/RED FLAG WARNINGS AT THIS TIME.

&&

.LAKE WINDS...
THE LAKE WIND ADVISORY IS WORKING OUT WELL...AS RECENT OBSERVATIONS
FROM PINEVILLE SHOW SUSTAINED WINDS OF 25 MPH AND GUSTS OF 33 MPH.
NORTHWEST-NORTH WINDS WILL INCREASE FURTHER OVER LAKE MOULTRIE
OVERNIGHT AS INTENSE COLD AIR ADVECTION DEVELOPS. GUSTY CONDITIONS
WILL PERSIST THROUGH MID-MORNING FRIDAY...AT WHICH TIME THE ADVISORY
IS SET TO EXPIRE. THE OPEN LAKE WATERS ARE LIKELY ALREADY VERY
ROUGH...WITH CONDITIONS EXPECTED TO WORSEN OVERNIGHT. WAVES COULD
BUILD TO 3-4 FT ON THE SOUTHERN END OF THE LAKE WHERE THE FETCH IS
GREATEST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING 2 AM FRIDAY THROUGH 9 AM FRIDAY FOR
     GAZ117-119-139-141.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE TONIGHT THROUGH
     11 AM FRIDAY MORNING SCZ045.
MARINE...SMALL CRAFT ADVISORY FOR AMZ330.
      ...GALE WARNING FOR AMZ350-352-354-374.

&&

JAQ
Hazardous weather outlook, Dec 7, 11:38 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EST THU DEC 7 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1138 PM EST THU DEC 7 2006

...FREEZE WARNING IN EFFECT FOR NORTH COASTAL GEORGIA TONIGHT
THROUGH FRIDAY MORNING...
...LAKE WIND ADVISORY IN EFFECT FOR LAKE MOULTRIE TONIGHT THROUGH
FRIDAY MORNING...
...GALE WARNING IN EFFECT FOR ALL WATERS EXCEPT CHARLESTON HARBOR...
...A LONG DURATION HARD FREEZE AND LOW WIND CHILLS LIKELY FOR ALL OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.FREEZE...A HARD FREEZE IS EXPECTED FOR ALL OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA TONIGHT. A FREEZE WARNING IS IN
EFFECT FOR NORTH COASTAL GEORGIA WHERE THE GROWING SEASON HAS NOT
YET ENDED. WIND CHILLS WILL ALSO DROP INTO THE 10-15 DEGREE RANGE
INLAND AND THE 15-20 DEGREE RANGE NEAR THE COAST TONIGHT. REFER TO
THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
TONIGHT THROUGH FRIDAY MORNING. REFER TO THE LATEST RECREATIONAL
FORECAST AND NON-PRECIPITATION PRODUCT FOR ADDITIONAL INFORMATION.

.MARINE...GALE FORCE WINDS ARE EXPECTED TONIGHT INTO FRIDAY MORNING
ACROSS THE GEORGIA OFFSHORE WATERS WITH FREQUENT GUSTS TO GALE FORCE
IN THE NEAR SHORE WATERS. A GALE WARNING HAS THEREFORE BEEN ISSUED.
REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS
FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEE ABOVE FOR THOSE HAZARDS WILL THAT WILL EXTEND INTO FRIDAY
MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

JAQ/ST

Nearby

Red Flag Warnings in Georgia, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.